Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 423, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 6, 2005, 8:30 PM CDT for Brown County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2005, 8:30 PM CDT (01:30 UTC)
- Expired
- Sep 6, 2005, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Brown County, NE
The radar
The North Platte radar (KLNX), 87 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 8:34 PM CDT | HAIL 1 | 10 S Long Pine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 070130 SVRLBF NEC017-070200- /O.NEW.KLBF.SV.W.0423.050907T0130Z-050907T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT TUE SEP 6 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BROWN COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 900 PM CDT * AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF LONG PINE...OR ABOUT 15 MILES SOUTHEAST OF AINSWORTH...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTHEAST OF LONG PINE BY 900 PM CDT LAT...LON 4253 9977 4230 9983 4227 9967 4254 9968 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 070144 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 844 PM CDT TUE SEP 6 2005 NEC017-070200- /O.CON.KLBF.SV.W.0423.000000T0000Z-050907T0200Z/ BROWN NE- 844 PM CDT TUE SEP 6 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EAST CENTRAL BROWN COUNTY... AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF LONG PINE...OR ABOUT 11 MILES SOUTHEAST OF AINSWORTH...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LONG PINE BY 900 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4253 9977 4230 9983 4227 9967 4254 9968 $$ KAR
000 WWUS53 KLBF 070157 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 855 PM CDT TUE SEP 6 2005 NEC017-070205- /O.EXP.KLBF.SV.W.0423.000000T0000Z-050907T0200Z/ BROWN NE- 855 PM CDT TUE SEP 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BROWN COUNTY EXPIRES AT 900 PM CDT... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED NEAR THE BROWN AND ROCK COUNTY LINE. BRIEF HEAVY RAIN AND SMALL HAIL WILL CONTINUE IN EXTREME EAST CENTRAL BROWN COUNTY UNTIL THE THUNDERSTORM EXITS. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4253 9977 4230 9983 4227 9967 4254 9968 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:21 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Sep 6, 3:21 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT TUE SEP 6 2005 .DISCUSSION... AT 20Z...SURFACE BOUNDARY CAN BE SEEN REORIENTING W-E ON KLNX RADAR. THIS IS CONSISTENT WITH NAM MODEL OUTPUT. SURFACE TD/S INCREASING IN WESTERN ZONES AS WITH EASTERLY FLOW. STRONGER CELLS NOW DEVELOPING ACROSS SOUTHERN E PANHANDLE ZONES IN VCTY OF BOUNDARY AT LEADING EDGE OF CONVECTION IN CO. WV SHOWS SW FLOW ENTERING THE CWA...A NUMBER OF TROPICAL SYSTEMS IN THE EAST...AND THE NEXT MAIN UPPER SYSTEM TO AFFECT THE CWA IN THE EXTENDED SPINNING OVER AK. IN THE SHORT TERM...CONVECTION EXPECTED TO INCREASE IN COVERAGE OVER NORTHEASTERN ZONES LATE THIS AFTERNOON IN THE VICINITY OF WEAK SURFACE FRONT. MODEL OUTPUT SEEMS REASONABLE WITH ZERO CIN NEAR THIS FEATURE AS FORECAST 2M TEMPS ONLY AROUND 80. ENOUGH SHEAR/CAPE BALANCE ALONG AND BEHIND THIS FRONT FOR ISOLATED SEVERE DEVELOPMENT. IN SW ZONES...QUESTIONS ABOUND AS TSRA WHICH HAVE BEEN GOING ON ALL DAY NOT PICKED UP BY ANY MODELS. THIS DEVELOPING WAVE ON THE LEADING EDGE OF H3 JET SHOULD MAKE IT INTO THE CWA LATE THIS AFTERNOON/EVENING AND PROVIDE A FOCUS FOR ADDITIONAL INITIATION. EXPECT MAIN SEVERE THREATS TO BE WIND...HEAVY RAINFALL...AND POSSIBLE SEVERE HAIL. WET BULB ZERO HEIGHT OF 13261 FT ASL ON 12Z KLBF SOUNDING SOMEWHAT MARGINAL FOR VERY LARGE HAIL. OVERNIGHT...LLJET FOCUS APPEARS TO BE SOUTH AND EAST OF CWA...WITH SE ZONES IN CLOSEST PROXIMITY. HAVE TAPERED OFF PRECIP FROM WEST TO EAST AFTER MIDNIGHT. H3 MAX WINDS MIGRATE NORTH ON WEDNESDAY...BUT WEAK CIN SO AFTERNOON CHANCES CONTINUED. LLJET APPEARS MORE FAVORABLE FOR OVERNIGHT ORGANIZATION NEAR OR WITHIN THE CWA...ESPECIALLY IF AFTERNOON ACTIVITY GETS GOING...ALTHOUGH NAM/GFS POOL ENERGY IN VICINITY OF UPPER DYNAMICS TO THE NORTH. FOR THURS...INCLUDED SLIGHT CHANCES FURTHER SOUTH LATE IN THE DAY. NAM/GFS BRING IN SURFACE BOUNDARY FROM THE NORTH. GFS ALSO BRINGS THROUGH A S/WV LATE IN THE DAY OVERTOP THE H5 RIDGE WHICH WILL BE STARTING TO SLIDE TO THE EAST. FOR FRIDAY... FORECAST KEPT DRY ALTHOUGH ISO T MAY BE NEEDED IN THE PANHANDLE ZONES AHEAD OF DEVELOPING SURFACE TROUGH. IN THE EXTENDED...ISO T ADDED SATURDAY THROUGH MONDAY AFTER 22Z EACH DAY. 00Z GFS LINES UP WELL AT H5 WITH GEM AND ECMWF...BRINGING H5 LOW AND ASSOCIATED UPPER TROUGH TOWARDS N NV 00Z SUNDAY. THIS TROUGHINESS LOOKS TO PERSIST OVER THE W CONUS THROUGH MONDAY WITH UPPER RIDGE ANCHORED OVER THE SE CONUS. ONLY FEATURE THAT IS NOT FORECAST WELL BY MODELS IS LOW OVER CANADIAN MARITIMES IN THIS PERIOD. THIS APPEARS HOWEVER TO HAVE LITTLE IMPACT ON UPSTREAM FEATURES FOR THE LBF CWA...SO EXTENDED FORECAST WEIGHTED TOWARDS 06Z DGEX. THIS MEANS TEMPS ABOVE CLIMO...WHICH NOW RUNS IN THE UPPER 70S FOR BOTH KVTN AND KLBF...AND LOW POPS TO START AS INSTABILITY SHOULD INCREASE ON SOUTHERLY FLOW. FOCUS FOR INITIATION LOOKS TO BE ALONG SURFACE TROUGH WHICH IS PROGGED TO DEVELOP EAST OF THE ROCKIES...WITH STRONGEST FROGEN PROGGED FOR SUNDAY. WITH SW FLOW ALOFT HOWEVER...ANY S/WV WHICH EJECT INTO THE REGION WILL PROVIDE BETTER CHANCES FOR MORE WIDESPREAD PRECIP...ESPECIALLY IF THE TIMING WORKS OUT. WINDS BUMPED UP AS BREEZY TO WINDY CONDITIONS AHEAD OF SURFACE TROUGH A GOOD POSSIBILITY WITH HIGH PRESSURE ACROSS THE EASTERN UNITED STATES. && LBF WATCHES/WARNINGS/ADVISORIES...NONE. && JMC
Hazardous weather outlook, Sep 6, 3:38 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT TUE SEP 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-072045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 338 PM CDT TUE SEP 6 2005 /238 PM MDT TUE SEP 6 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A COLD FRONT MOVING ACROSS THE OUTLOOK AREA THIS EVENING WILL STALL ACROSS SOUTHERN PORTIONS OF NEBRASKA TONIGHT. DURING THE AFTERNOON MOIST EASTERLY WINDS ALONG AND SOUTH OF THIS FEATURE HAS ALLOW PLENTY OF LOW LEVEL MOISTURE TO STREAM WESTWARD INTO WESTERN AND NORTH CENTRAL NEBRASKA. ALSO AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE AREA...AND WILL BE THE FINAL FUEL NEEDED FOR THUNDERSTORMS TO DEVELOP TONIGHT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF REACHING SEVERE LIMITS...WITH LARGE HAIL THE PRIMARY THREAT. LATER THIS EVENING THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY DIE OFF AS THE UPPER SUPPORT MOVES EAST...HOWEVER ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TOWARD MORNING ACROSS SOUTHERN PORTIONS OF THE OUTLOOK AREA...AS ANOTHER UPPER LEVEL DISTURBANCE MOVES EAST OUT OF NORTHERN COLORADO. LARGE HAIL WILL BE POSSIBLE WITH THIS ROUND OF THUNDERSTORMS AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE STALLED OUT COLD FRONT...WILL LIFT NORTH AS A WARM FRONT ON WEDNESDAY. AS THIS FEATURE LIFTS NORTH...THUNDERSTORMS ARE POSSIBLE SOUTH AND WEST OF THIS FEATURE. AT THIS TIME...THE GREATEST THREAT FOR SEVERE WEATHER IS WEST OF A LINE FROM SPRINGVIEW...TO ARNOLD. EAST OF THIS LINE...THUNDERSTORMS ARE POSSIBLE...HOWEVER...THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ON THURSDAY...THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...NORTH OF A LINE FROM CHAPPELL TO EWING. NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Sep 6, 6:22 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT TUE SEP 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 11 N ASHBY 42.19N 101.93W
09/06/2005 1.00 INCH CHERRY NE PUBLIC
&&
RBURNSLocal storm report, Sep 6, 7:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT TUE SEP 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 20 S AINSWORTH 42.26N 99.86W
09/06/2005 2.50 INCH BROWN NE PUBLIC
&&
RBURNSLocal storm report, Sep 6, 8:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT TUE SEP 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TORNADO 25 S AINSWORTH 42.19N 99.86W
09/06/2005 BROWN NE PUBLIC
TORNADO TOUCHED DOWN IN OPEN COUNTRY
&&
RBURNSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:40 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 35 min |
| Sep 6, 7:59 PM CDT | Tornado Warning | LBF | Brown | 31 min |
| Sep 6, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.